MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 490102
Medical Device Problem Codes Leak/Splash (1354); Reflux within Device (1522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reason for complaint: pal tubing got restrung as is done daily, pump began beeping off, when rn checked the patient the blood from the arterial line had been backed up and was leaking out of a port of the tubing.Confirmed through flushing as it was still leaking out of that (connected by manufacturer) port.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used, contaminated, sample without packaging was provided for evaluation.It was noted that the set originally included an attachment at the end, which was removed prior to testing.The sample was visually inspected and subsequently evaluated using a piggyback test, during which it was connected to an infusion pump running at a flow rate of 299 ml/hr for fifteen minutes.At the same time, a secondary iv bag containing green dye was attached to assess potential backflow at the distal backcheck valve.No backflow was observed during the evaluation.The sample was then gravity primed, and no occlusions were detected.Additionally, no alarms were triggered throughout the investigation.Based on the investigation findings, the sample met internal specification; therefore, the reported defect was not confirmed.Although the reported defect was not confirmed, due to other reports of this nature, the manufacturer has initiated a corrective action and preventive action (capa) in order to further address issues with sets which are unable to prime and backflow during secondary infusion with iv sets due to the improper functionality of the backcheck valve.A supplier corrective action request (scar) was created to the supplier of item #a2505007, the disk within the valve.Investigation was performed by supplier and collaboration to target a higher coating thickness of the disk.Due to multiple complaints reported for unable to prime and backflow in space pump iv administration sets, a root cause investigation was performed.Based on evaluation of potential root causes through root cause analysis tools fishbone diagram and contradiction matrix, root cause is determined to be insufficient coating on a2505007 disks used in s5401011 valves.Contributing factors include that design verification testing was not performed on upper and lower limit of 0.5-1.0-micron coating specification for a2505007 disks, that there is currently no post-sterilization testing in-process to identify sticking disks, and at incoming inspection of a2505007 coating thickness is not inspected and coating certificates are not reviewed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key24188849
Report Number2521402-2026-00069
Device Sequence Number12756400
Product Code FPA
UDI-Device Identifier04046964186127
UDI-Public(01)04046964186127
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown